JustMommies Message Boards

JustMommies Message Boards (http://www.justmommies.com/forums/)
-   Birth Control (http://www.justmommies.com/forums/f303-birth-control/)
-   -   Mirena-my biggest regret (http://www.justmommies.com/forums/f303-birth-control/2454808-mirena-my-biggest-regret.html)

djkruss November 28th, 2011 10:56 AM

Mirena-my biggest regret
I am on here in desperation hoping that someone else can help or at least hear me out. I had the mirena put in about 4 months ago and a few months in I noticed my hair shedding. I know we shed hair but this was significant. I decided to check the boards because the only thing that changed for me was having the mirena. Anyway, I stumbled onto so many horror stories and wondered how I missed them all. I'm usually so good at researching but I guess I just wanted to make my life easier and in the long run I ruined it.
I ended up having it removed a couple of weeks ago but my hair is still falling out and my joints have been achy since removal. My doctor is obviously denying that it's from the mirena but I think I know my body! Forum posts are usually about women having just removed it or about to but I never see anything about after removal. When will my hair stop falling and how long before my body will go back to normal. I just want to go back to normal. Thanks for listening.

ShawnaCAN November 28th, 2011 04:09 PM

Re: Mirena-my biggest regret
It can take a few months for the build up of synthetic hormones to completely leave your system and then your own hormones have to sort themselves out again. Try to be patient as your body does all that, hopefully the symptoms go away soon!

*Mrs.ToyaJae* November 29th, 2011 10:00 AM

Re: Mirena-my biggest regret
Ditto what Shawna said. It takes a while for the hormones to leave the body. I had a similar issue with my hair when I took Nuvaring and the Depo Shot. All birth control comes with that issue. Some women may notice it others may not. It took me about 4-6 months to notice that the shedding had stopped. Don't worry you won't go bald. =)

Mahalo November 29th, 2011 10:20 AM

Re: Mirena-my biggest regret
Scary - I'm glad you posted this and got such great responses. I'm happily pregnant but have been trying to think about other options for birth control after the baby. I am usually a low dose pill person - it's easy enough and no side effects for me so I will probably go that route again. Anyway, thank you for posting this - it always helps to see what other people have gone through.

djkruss November 29th, 2011 11:39 AM

Re: Mirena-my biggest regret
Thanks for the responses! Makes me feel just a little better. Some days are better then others. I've been loading up on all kinds of vitamins and drinking a ton of water. Hopefully this will be just a memory very soon. Funny, my doctor recommended I take the Nuvaring!
Mahalo-I wanted something easy too and to not worry about taking a pill every day but it looks like it'll be back to Loestrin. I also had a very bad reaction to the Depo shot many years ago. I gained so much weight and lost bone density in my shoulder. Thought I would throw that out there. Good luck :)

Shades of Grey December 2nd, 2011 09:53 AM

Re: Mirena-my biggest regret
I just had my mirena removed a couple weeks ago. My side effects didnt start until after 2 successful years with it. Then I was nauseous, threw up often around ovulation, headaches, just over all yucky feelings most of the time. I have always gotten migraines bad enough that I thought thats what the problem was for a while. The first week after having it out, I was still feeling sick. I felt like my body was trying to compensate for the hormones it was used to having for so lont-hot, cold, clammy, sick to my stomach... I felt different every 30 minutes or so. Im feeling better now though. I hope you feel better soon!

All times are GMT -7. The time now is 01:43 PM.

Powered by vBulletin® Version 3.8.7
Copyright ©2000 - 2015, vBulletin Solutions, Inc.
Search Engine Optimization by vBSEO 3.6.0
Copyright © 2003-2012 JustMommies.com, All Rights Reserved.